View Full Version : Zoloft and tummy issues?


JenE
03-26-13, 10:09 AM
My DS (11-yo) has been taking Lexapro for anxiety for about 3 years and it doesn't seem to be helping as much so he just started taking Zoloft yesterday 25mg. He is supposed to take this dose until the wknd and then up to 50mg and drop the lexapro. Starting with the first day, he has had diarrhea. It doesn't seem to last but a couple of hours during the day but it is a concern because it causes him anxiety.

He's been having issues with school avoidance and we are trying to get him back into school after spring break on 4/8 but this diarrhea will hinder that. And I'm concerned the dose bump this wknd will make it worse. And he needs to have something on board for school.

He doesn't eat any food with it because that delay's the onset of his ADHD meds. But would that help? She told me to give it to him in the morning so it doesn't affect his sleep but maybe giving it at night with food would help? It seems to make him a little sleepy yesterday anyway.

I plan to call the dr but just wondered what other's experiences were. How long before it went away? Did taking with food help?

Thanks so much.

Fuzzy12
03-26-13, 10:13 AM
I took Zoloft for a few months and I still think, it helped me more than any other anti depressant I've tried. I didn't have any digestive problems, if at all maybe a bit of constipation.

It did make me a bit tired though so I usually took it at night.

It also seemed to kill my appetite but I think weight gain is more common. It affects everyone differently, I guess.

Most of the side effects (except for dry mouth, tiredness and appetite loss) disappeared after the first week.

someothertime
03-26-13, 10:30 AM
Majority of people who start zoloft experience dihorrea for 4-10 days, then the body adapts and it usually goes away.

For little-uns, it may take a little longer for his body to acclimatise. I do not think the jump to 50 will have as big an impact on this side effect as you indicate.

My understanding is that it can be taken at any time of the day. So long as it is consistent.

I understand school avoidance is a key thing but in this situation a few more days may be the best solution with the ok from the school. If he goes to school and is uncomfortable then this will not exactly be encouraging at this point in time. ( Don't tell him that till the last minute though! )

Run a search on "zoloft dihorrea" and see if there are any foods / tips that work for others..... a lil metamucil maybe in an evening drink??? Small bits of bannana throughout the day?

EDIT: I would expect it to have stabilised by 4/8.